Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 108, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2018, 3:23 PM MDT for El Paso County, Colorado. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 3:23 PM MDT (21:23 UTC)
- Expired
- Jun 30, 2018, 4:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:25 PM MDT | HAIL 1 | 5 Wsw Schriever Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
060
WUUS55 KPUB 302123
SVRPUB
COC041-302200-
/O.NEW.KPUB.SV.W.0108.180630T2123Z-180630T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
323 PM MDT SAT JUN 30 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central El Paso County in east central Colorado...
* Until 400 PM MDT.
* At 323 PM MDT, a severe thunderstorm was located near Schriever
AFB, or 13 miles east of Colorado Springs, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Colorado Springs, Schriever AFB, Ellicott, Peterson
AFB and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 10470 3885 10471 3892 10465 3893 10434
3878 10430 3864 10446
TIME...MOT...LOC 2123Z 267DEG 21KT 3883 10457
HAIL...1.00IN
WIND...60MPH
$$
LW2 follow-up statements
039
WWUS55 KPUB 302137
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
337 PM MDT SAT JUN 30 2018
COC041-302200-
/O.CON.KPUB.SV.W.0108.000000T0000Z-180630T2200Z/
El Paso CO-
337 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 335 PM MDT, a severe thunderstorm was located near Schriever AFB,
or 18 miles east of Colorado Springs, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southeastern Colorado Springs, Schriever AFB, Ellicott, Peterson AFB
and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 10470 3885 10471 3892 10465 3893 10434
3878 10430 3866 10449
TIME...MOT...LOC 2135Z 267DEG 21KT 3883 10447
HAIL...1.00IN
WIND...60MPH
$$
LW342
WWUS55 KPUB 302144
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
344 PM MDT SAT JUN 30 2018
COC041-302200-
/O.CON.KPUB.SV.W.0108.000000T0000Z-180630T2200Z/
El Paso CO-
344 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 344 PM MDT, a severe thunderstorm was located near Ellicott, or 20
miles east of Colorado Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Schriever AFB and Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 10459 3886 10455 3889 10444 3878 10430
3866 10449
TIME...MOT...LOC 2144Z 281DEG 19KT 3879 10444
HAIL...1.00IN
WIND...60MPH
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:28 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 11:28 AM MDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Sat Jun 30 2018 .SHORT TERM...(Today and tonight) Issued at 435 AM MDT Sat Jun 30 2018 Cold front making quick progress through the plains this morning, as modest surface pressure rise center drops south along the front range. Tough wind forecast for the Spring fire area around La Veta, where wind shift may reach the area early this morning, turning the winds weakly n-ne for a time, before they swing back to a more wly component this afternoon as cool air shallows out somewhat. Model depictions of convective development today look reasonable, with best forcing from the upper trough along and north of the Arkansas River, with perhaps some enhanced upward motion farther south near the NM border along the frontal boundary. Should be enough CAPE (1-2k J/KG) and shear (0-6km 30-40 kts) for a strong/severe storm along and east of I-25, with best chance north of the Ark River where shear is slightly stronger. Will carry mainly isolated pops along and west of I-25 today, with sct mention along the Palmer Divide/El Paso county and across the eastern plains. Max temps will run 10-15f cooler than Fri over the plains behind the cold front, with 5-10f of cooling across the mountains/interior valleys. Tonight, weakly organized convection will shift e-se across the plains in the evening, with storms focusing along secondary cold front dropping south through the region. Expect storms to end over all but extreme sern zones by midnight as upper trough slides east and front drops south into the TX Panhandle. Min temps will drop to seasonably cool levels most locations by early Sun morning, as skies clear and winds become light. .LONG TERM...(Sunday through Friday) Issued at 435 AM MDT Sat Jun 30 2018 Sunday...Upper/Mid-level flow on Sunday in the wake of Saturday's mid-level trough will become weak and westerly. Atmospheric moisture will also not be all that impressive. Given these factors, only isolated afternoon/early evening thunderstorms are in the forecast, developing over the mountains with one or two possibly advancing east onto the plains. Temperatures will remain closer to normal, with highs in the mid to upper 80s across the plains and mid 80s in the high valleys. Winds will become breezy across much of the forecast area during the afternoon/early evening, but generally less than 20 mph sustained. Given cooler temperatures, higher relative humidities and weaker wind speeds, fire danger will remain below critical thresholds save for a few spotty areas in the western half of the CWA. Monday - Friday...Model guidance is in great agreement during the extended period with deterministic models producing similar solutions and little spread in the ensembles. A broad upper ridge originally over the southeast US will slowly expand westward to be centered over the the Colorado vicinity by Friday. A long fetch of low-level southeast flow from the Gulf of Mexico into southeast Colorado will slowly increase moisture through the period. Favorable moisture and periodic disturbances in the very weak mid- level southwest flow will lead to the development of daily afternoon/evening thunderstorms over the mountains, a few of which are forecast to advance east onto the plains. Coverage over the mountains will become at least scattered each day and increase through the week, with closer to isolated coverage expected over the plains. Weak instability and very weak deep layer sheer indicates severe storms are not likely. Weak steering flow, particularly during the latter half of the week, points toward slow moving storms and the potential for flash flooding, especially for storms moving over urban areas and burn scars. Models are consistently indicating a particularly wet day Thursday over the mountains with strengthening low/mid level southeasterly flow pushing increased moisture further west. With the ridge developing overhead, temperatures will likely once again be above average during the week. Highs around 100 are forecast across the plains, low 90s in Colorado Springs, and mid to upper 80s in the high valleys. As for fire weather concerns, humidities will fall below critical levels across much of the forecast area Monday through Wednesday afternoons, but relatively weak wind speeds will keep the fire danger at bay. RH recovery also looks to be favorable each evening. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1118 AM MDT Sat Jun 30 2018 An upper disturbance will trigger a few showers and thunderstorms and send another cold front south through the eastern plains this evening. Showers and storms will be most likely along the Palmer Divide and then southeast across the far eastern plains but most areas of the east will see at least a chance of a shower or storm this evening. KCOS will be most likely to see a thunderstorm. KPUB could see a storm in the vicinity. KALS will probably not see a storm. Local reductions in visibility due to smoke will continue to be a concern as area wildfires remain active. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...LINE AVIATION...LW
Hazardous weather outlook, Jun 30, 11:35 AM MDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat Jun 30 2018 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat Jun 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the eastern mountains and plains this afternoon and evening, with the greatest chance for storms right along the Palmer Divide and also near the Kansas border. A few storms may become severe, with damaging wind gusts over 60 mph and hail up to golf ball size possible. Lightning will be a threat with all storms, along with gusty outflow winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm chances will exist across the forecast area Sunday through Friday. Chances across the plains will remain isolated to widely scattered, while chances over the mountains will increase through the week. Lightning and heavy rain will be the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening along the Palmer Divide and also across the far southeast plains along the Kansas border. 50/50
In the hours before
Special weather statement, Jun 30, 2:52 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 252 PM MDT SAT JUN 30 2018 COZ084-085-302130- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 252 PM MDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 330 PM MDT... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm over eastern Colorado Springs, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Calhan, Black Forest, Ellicott, Peyton, Schriever AFB, Peterson AFB, Falcon and Cimarron Hills. LAT...LON 3884 10477 3908 10471 3910 10422 3866 10429 TIME...MOT...LOC 2052Z 281DEG 16KT 3889 10466 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:22 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jun 30, 2:52 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 30, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| Jun 30, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 30, 3:59 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 30, 4:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jun 30, 4:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 30, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 30, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| Jun 30, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 30, 5:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 30, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 36 min |
| Jun 30, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.